Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 30, 2024, 12:11 AM CDT for Cimarron County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2024, 12:11 AM CDT (05:11 UTC)
- Expired
- May 30, 2024, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 200 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 12:34 AM CDT | TORNADO | 10 Nw Boise City, OK | A storm chaser photographed a large cone tornado that was in open country grasslands and no damage was reported or likely occurred given the location (EFu). The tornado was on the ground for over a minute before becoming rain wrapped obscuring it from view. Lo |
| May 30, 12:49 AM CDT | HAIL 1.5 | 10 N Boise City, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WFUS54 KAMA 300511
TORAMA
OKC025-300545-
/O.NEW.KAMA.TO.W.0014.240530T0511Z-240530T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1211 AM CDT Thu May 30 2024
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
North central Cimarron County in the Panhandle of Oklahoma...
* Until 1245 AM CDT.
* At 1211 AM CDT, a severe thunderstorm capable of producing a
tornado was located 11 miles northwest of Boise City, moving
southeast at 20 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3684 10279 3699 10279 3699 10236 3666 10246
TIME...MOT...LOC 0511Z 292DEG 19KT 3684 10266
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
COR1 follow-up statement
792
WWUS54 KAMA 300531
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1231 AM CDT Thu May 30 2024
OKC025-300545-
/O.CON.KAMA.TO.W.0014.000000T0000Z-240530T0545Z/
Cimarron OK-
1231 AM CDT Thu May 30 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTH
CENTRAL CIMARRON COUNTY...
At 1231 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Boise City, moving east at 20 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3686 10279 3699 10271 3699 10236 3666 10246
3684 10279
TIME...MOT...LOC 0531Z 292DEG 19KT 3680 10255
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00IN
$$
CORWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 5:57 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, May 29, 5:57 PM CDT, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 557 PM CDT Wed May 29 2024 ...New AVIATION... .SHORT TERM ... (This evening through Thursday night) Issued at 246 PM CDT Wed May 29 2024 Shortwave trough will move across the Panhandles later this evening and overnight. This will set up the rounds of showers and storms that may move into the Panhandles tonight. Some storms already initiating off the NM mountains, but those storms are slow moving and likely to collapse as they move off the mountains. There may be a few storms that latch onto the shortwave and that will bring a chance for strong to severe storms overnight. Previous high res models were more bullish on expansive coverage of storms to include Amarillo, however latest 18z HRRR model has now backed off of this and is focused on storms in the northeast Panhandles overnight tonight, and will even linger in the east tomorrow morning. Another more stout shortwave trough is expected to move through on Thursday, and it appears that there will be just enough recovery for storms to develop along the dryline in the western Panhandles early Thursday afternoon (around 19z). Storms will likely start off supercellular along the dryline in the northwest Panhandles and move off the dryline to the southeast. They should congeal into a line segment, becoming mainly a wind threat. As the storms form, all hazards will be possible, but the tornado threat will be challenging as the storms near the dryline will have much higher LCL's. As storms move to the southeast the LCL's will lower and better dynamics for tornadoes would be present. That being said as the storms are expected to become more linear, and that will significantly limit that tornado threat for the evening, but not completely remove it (~2% chance). Storms should be out of the area around 10PM to midnight tomorrow night with a small chance for lingering showers storms on the back side overnight. Weber && .LONG TERM ... (Friday through next Tuesday) Issued at 246 PM CDT Wed May 29 2024 A series of shortwaves are expected to move across the Panhandles Friday through Sunday bringing rounds of showers and storms each day. Storms will have the potential to be severe, and heavy rain will be possible with any storms. The higher probabilities for excessive rainfall, and severe weather fall in the east, with lower chances in the central and western Panhandles. Sunday's storms may only occur in the northwest as we start to build a ridge over the western Panhandles. By Monday and Tuesday temperatures will be back in the 90s to near 100 in some areas given the high pressure over the Panhandles. Weber && .AVIATION... (00Z TAFS) Issued at 523 PM CDT Wed May 29 2024 All three terminals are expected to remain VFR through the early parts of the 00Z TAF period. It will not be until after 06Z when some thunderstorms may impact KGUY, with the potential for KDHT and KAMA more around 09Z to 12Z. Even if storms do not occur for one or more of the TAF sites some MVFR CIGs may be possible during this time leading up to sunrise. There may be a small break in storm activity from 12Z through 18Z then the potential for storms will once again return to the combined Panhandles. For the first round 06Z through 12Z there is still a bit of uncertainty as to whether KAMA or KDHT will be impacted. Winds should remain southerly around 10 to 15 kts pending any thunderstorms that may cause erratic winds. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 86 58 78 / 40 50 70 30 Beaver OK 62 84 57 79 / 50 50 90 30 Boise City OK 58 86 54 78 / 50 60 60 40 Borger TX 64 89 60 83 / 40 50 80 30 Boys Ranch TX 62 91 59 82 / 40 50 60 30 Canyon TX 61 87 57 78 / 40 40 60 30 Clarendon TX 61 81 59 77 / 50 50 80 50 Dalhart TX 58 87 53 79 / 30 50 60 30 Guymon OK 60 86 56 79 / 50 60 80 30 Hereford TX 61 91 57 81 / 30 30 50 30 Lipscomb TX 63 84 60 78 / 50 70 90 40 Pampa TX 62 84 59 78 / 40 50 80 40 Shamrock TX 62 82 59 79 / 50 60 90 50 Wellington TX 63 82 60 79 / 50 60 90 60 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...89 LONG TERM....89 AVIATION...36
Hazardous weather outlook, May 29, 2:03 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 203 PM CDT Wed May 29 2024 OKZ001>003-TXZ001>020-317-300715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 203 PM CDT Wed May 29 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Strong to severe thunderstorms will be possible tonight, with large hail and damaging winds the primary hazards, but an isolated tornado can't be ruled out. Localized flash flooding from very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will continue to be possible each day Thursday through Sunday. Severe weather will be possible each day, with hail and damaging winds being the main threats, and although tornados don't appear to be likely, they can't be ruled out. Localized Flash Flooding will be possible as well with the thunderstorms. Monday .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, May 29, 10:35 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1035 PM CDT Wed May 29 2024
TXZ011-016-300400-
Deaf Smith TX-Oldham TX-
1035 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OLDHAM AND
NORTHEASTERN DEAF SMITH COUNTIES THROUGH 1100 PM CDT...
At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Vega, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vega and Wildorado.
This includes Interstate 40 between mile markers 28 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3514 10255 3526 10259 3548 10234 3522 10219
TIME...MOT...LOC 0334Z 245DEG 27KT 3523 10251
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 29, 10:49 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1049 PM CDT Wed May 29 2024
TXZ011-300415-
Oldham TX-
1049 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OLDHAM COUNTY THROUGH
1115 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Adrian, or 19 miles northwest of Vega, moving east at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Oldham
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 10276 3547 10278 3560 10251 3533 10246
TIME...MOT...LOC 0349Z 259DEG 18KT 3542 10269
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, May 29, 11:02 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1102 PM CDT Wed May 29 2024
OKZ001-300430-
Cimarron OK-
1102 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CIMARRON COUNTY
THROUGH 1130 PM CDT...
At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Kenton, or 26 miles northwest of Boise City,
moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Cimarron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10276 3699 10271 3700 10262 3690 10257
3689 10295 3697 10300 3700 10300
TIME...MOT...LOC 0401Z 244DEG 15KT 3696 10290
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, May 29, 11:26 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1126 PM CDT Wed May 29 2024
TXZ011-300500-
Oldham TX-
1126 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OLDHAM COUNTY
THROUGH MIDNIGHT CDT...
At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Adrian, or 16 miles northwest of Vega, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Oldham
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3541 10264 3553 10263 3562 10231 3532 10232
TIME...MOT...LOC 0425Z 272DEG 22KT 3546 10255
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 29, 11:30 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1130 PM CDT Wed May 29 2024
OKZ001-300500-
Cimarron OK-
1130 PM CDT Wed May 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CIMARRON COUNTY
THROUGH MIDNIGHT CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Campo, or 17 miles northwest of Boise City, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Cimarron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10236 3686 10264 3696 10289 3700 10284
TIME...MOT...LOC 0430Z 220DEG 20KT 3696 10264
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, May 29, 11:46 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1146 PM CDT Wed May 29 2024
TXZ007-008-012-300515-
Hutchinson TX-Potter TX-Moore TX-
1146 PM CDT Wed May 29 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HUTCHINSON...
NORTHEASTERN POTTER AND MOORE COUNTIES THROUGH 1215 AM CDT...
At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Cactus to 4 miles south of
Dumas to 4 miles west of Masterson. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dumas, Sunray, Masterson, Four Way, and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3605 10168 3580 10156 3553 10172 3559 10210
3580 10204 3598 10211
TIME...MOT...LOC 0446Z 270DEG 28KT 3595 10204 3580 10196 3562 10204
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CORThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:02 PM CDT | Special Weather Statement | AMA | Cimarron | 28 min |
| May 29, 11:30 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| May 29, 11:40 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 65 min |
| May 30, 12:07 AM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| May 30, 12:42 AM CDT | Flash Flood Warning | AMA | Cimarron | 2 hr |
| May 30, 12:44 AM CDT | Tornado Warning | AMA | Cimarron | 31 min |
| May 30, 1:11 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 16 min |
| May 30, 1:22 PM CDT | Special Weather Statement | AMA | Cimarron | 23 min |
| May 30, 1:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 63 min |
| May 30, 1:55 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| May 30, 2:26 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| May 30, 3:00 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| May 30, 3:26 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| May 30, 3:57 PM CDT | Flash Flood Warning | AMA | Cimarron | 3 hr |
| May 30, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 59 min |
| May 30, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 30, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 69 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.